Georgia, 2006Flash Flood and Flood in Georgia, June 25, 2006
June 25, 2006 · NWS FFC · 2 events in 2 counties and zones
1 flash flood, 1 flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 25, 1:59 PM EST, 31 minutes earlier.
Area forecast discussion, Jun 25, 1:59 PM EST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
259 PM EDT SUN JUN 25 2006
.SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT)
CONVECTION IS FIRING THIS AFTERNOON ALONG A STATIONARY FRONT EXTENDING
FROM THE NORTHEAST GEORGIA MOUNTAINS BACK TO NEAR THE LA GRANGE
AREA. MEANWHILE MOISTURE ASSOCIATED WITH TROPICAL WAVE OVER NORTH
FLORIDA IS SPREADING NORTHWEST. THE UPPER LEVEL LOW OVER THE
MIDWEST WILL DEEPEN THROUGH TOMORROW EVENING...WHILE A SURFACE LOW
OVER THE GULF LIFTS NORTHEAST ALONG THE SURFACE BOUNDARY. THIS
WILL INCREASE THE POTENTIAL FOR LOCALLY HEAVY RAINFALL WITH THE
STRONGER STORMS...ESPECIALLY OVER THE NORTHEAST MOUNTAINS THROUGH
TOMORROW AS TROPICAL WAVE MOVES NORTHWARD JUST OFFSHORE SOUTHEAST
COAST. UPPER LEVEL SHORT WAVE LIFTS NORTHEAST ON TUESDAY...PUSHING
THE FRONT EASTWARD AND INTRODUCING DRIER AIR TO NORTHWEST GEORGIA
BY TUESDAY AFTERNOON. WITH CLOUDS AND RAIN...HIGH TEMPERATURES
WILL BE BELOW NORMAL THROUGH SHORT TERM PERIODS.
.LONG TERM...(WEDNESDAY THROUGH SUNDAY)
ANOTHER SHORTWAVE DEEPENS OVER MIDWEST BY THURSDAY...WITH
IMPULSESE ROTATING AROUND BASE OF LOW BEGINNING ON FRIDAY AND
ANOTHER WEAK SURFACE BOUNDARY SET UP OVER OUR FORECAST AREA
THROUGH NEXT WEEKEND...CONTINUED CHANCE POPS FRIDAY THROUGH
SUNDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATLANTA 69 82 67 86 / 60 50 40 20
ATHENS 69 83 67 86 / 60 60 50 20
GAINESVILLE 68 79 66 83 / 70 70 60 30
ROME 70 87 65 90 / 70 60 40 20
COLUMBUS 71 88 70 90 / 40 40 30 20
MACON 71 88 69 91 / 50 50 40 20
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
12
Hazardous weather outlook, Jun 25, 4:42 AM EST, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
542 AM EDT SUN JUN 25 2006
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-260945-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
542 AM EDT SUN JUN 25 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT
NUMEROUS SHOWERS WITH SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS
NORTH AND CENTRAL GEORGIA TODAY AND CONTINUE TONIGHT.
.SYNOPSIS...
A STATIONARY FRONT EXTENDED ALONG THE APPALACHIAN MOUNTAINS FROM
VIRGINIA AND THE WESTERN CAROLINAS INTO NORTH GEORGIA. A TROPICAL
LOW PRESSURE SYSTEM NEAR VERO BEACH FLORIDA WILL MOVE NORTHWEST
TO NEAR TALLAHASSEE LATE TONIGHT.
.PRIMARY HAZARDS...
THE PRIMARY HAZARD WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND
WIND GUSTS TO 40 MPH. ALSO OCCASIONAL HEAVY DOWNPOURS OF RAIN MAY
CAUSE TEMPORARY STREET FLOODING IN SLOW DRAINING AREAS. THE MOST
LIKELY TIME OF THE CONVECTION WILL BE AFTER 2 PM AND WILL CONTINUE
THROUGH MIDNIGHT.
.DISCUSSION...
THE AIR MASS WILL BE MODERATELY UNSTABLE THIS AFTERNOON AND EVENING.
CAPES WILL RANGE FROM 400 TO 800...AND LIFTED INDEX VALUES WILL
RANGE FROM MINUS 2 TO MINUS 5. AFTERNOON HEATING COMBINED WITH
INCREASING LOW LEVEL TROPICAL MOISTURE WILL CAUSE THUNDERSTORMS TO
DEVELOP ALONG AND EAST OF THE STATIONARY FRONT TODAY AND TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A CHANCE OF THUNDERSTORMS MONDAY...TUESDAY AND AGAIN ON
FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION BUT ACTIVATION IS
NOT LIKELY THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jun 25, 1:19 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
219 PM EDT SUN JUN 25 2006
GAZ033-045-055-251845-
219 PM EDT SUN JUN 25 2006
...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN CLAYTON...DEKALB AND
FULTON COUNTIES UNTIL 245 PM EDT...
AT 214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM DRUID HILLS TO 6 MILES SOUTHWEST OF
RIVERDALE...MOVING EAST AT 10 MPH.
RAINFALL AMOUNTS OF 1.0 TO 1.5 INCHES PER HOUR CAN BE EXPECTED
ACROSS MUCH OF THE ATLANTA METROPOLITAN AREA DURING THE NEXT HOUR.
THIS MAY RESULT IN FLOODING OF LOW-LYING AREAS...STREETS...AND SMALL
CREEKS AND STREAMS. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL
MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
19
Special weather statement, Jun 25, 1:38 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
238 PM EDT SUN JUN 25 2006
GAZ042-052-251930-
238 PM EDT SUN JUN 25 2006
...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN
IN HEARD AND CARROLL COUNTIES UNTIL 330 PM EDT...
AT 237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM ROOPVILLE TO CENTRALHATCHEE...MOVING EAST
AT 15 MPH. THESE STORMS WILL PRODUCE FREQUENT CLOUD-TO-GROUND
LIGHTNING AND UP TO 1.0 TO 1.5 INCHES OF RAINFALL PER HOUR.
WIND GUSTS TO 45 MPH AND PEA-SIZED HAIL MAY ALSO OCCUR WITH THE
STRONGER THUNDERSTORMS IN THIS AREA. HEAVY DOWNPOURS MAY CAUSE
PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW-LYING AREAS.
SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
19
Special weather statement, Jun 25, 1:45 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
245 PM EDT SUN JUN 25 2006
GAZ090-091-251930-
245 PM EDT SUN JUN 25 2006
...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS TO 45 MPH IN EASTERN CHATTAHOOCHEE AND
WESTERN MARION COUNTIES UNTIL 330 PM EDT...
AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM BETWEEN BRANTLEY AND THE CHATTAHOOCHEE
BORDER...MOVING SOUTH AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES SOUTH
NEAR THE CHATTAHOOCHEE AND MARION COUNTY BORDERS.
SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
19
Special weather statement, Jun 25, 1:54 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
254 PM EDT SUN JUN 25 2006
GAZ033-034-044-045-054-055-057-252000-
254 PM EDT SUN JUN 25 2006
...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN IN
FAYETTE...HENRY...CLAYTON...DEKALB...GWINNETT AND FULTON COUNTIES
UNTIL 400 PM EDT...
AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM DUNWOODY TO PEACHTREE CITY...MOVING
NORTHEAST AT 10 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING...WIND GUSTS TO 40 MPH AND RAINFALL RATES OF 1.0 TO 1.5
INCHES OF RAINFALL PER HOUR. DUE TO THE HEAVY RAIN...PONDING OF
WATER ON ROADWAYS IS LIKELY.
Special weather statement, Jun 25, 1:56 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
256 PM EDT SUN JUN 25 2006
GAZ066-251945-
256 PM EDT SUN JUN 25 2006
...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND FREQUENT
LIGHTNING IN TROUP COUNTY UNTIL 345 PM EDT...
AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM JUST SOUTHWEST OF HARRISONVILLE...MOVING
NORTHEAST AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES
SLOWLY NORTHEAST. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER
ON ROADWAYS.
SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
19
Special weather statement, Jun 25, 2:05 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
305 PM EDT SUN JUN 25 2006
GAZ024-025-252000-
305 PM EDT SUN JUN 25 2006
...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN AND FREQUENT LIGHTING IN
EASTERN JACKSON AND BANKS COUNTIES UNTIL 400 PM EDT...
AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG...PERSISTENT THUNDERSTORMS ACROSS SOUTHERN BANKS AND EASTERN
JACKSON COUNTIES FROM HOMER TO COMMERCE...MOVING SOUTHWEST AT 5 MPH.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
ACROSS INCLUDING THE CITIES OF HOMER...BANKS CROSSING...AND
COMMERCE. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS
OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
19
Flash Flood, Banks
- When
- June 25, 2:30 PM EST to 5:00 PM EST
- Where
- Banks County, 4 mi S of Homer
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.354, -83.497 (the zone’s center; the record gives no point)
The Banks County Emergency Management Director reported that heavy rainfall on the order of 2-4 inches in a 2-3 hour period had resulted in flooding of Grove Creek in southern Banks county and also in the Banks Crossing area on U.S. Highway 441. Willis Horton Road, a gravel road, was washed out A couple of other roads were closed in the area because of high water. Flooding from Crooked Creek in the area likely also contributed to the incident.
Flood, Jackson
- When
- June 25, 2:45 PM EST to 5:15 PM EST
- Where
- Jackson County, 3 mi N of Commerce
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.134, -83.566 (the zone’s center; the record gives no point)
The Banks County Emergency Management Director also reported flooding in extreme eastern Jackson county near the Banks county line in the Banks Crossing area north of Commerce along Interstate-85. Ridgeway Church Road was closed because of flooding and water was flowing across other roads in the same area. Some individuals had to be rescued from high water in the area. Radar estimated rainfall of 2-4 inches was noted in a 2-3 hour period across this area.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Wisconsin, June 25 to 26, 2006$502 million · 1 in hail · 11 events
- Flood in Virginia, June 25 to 27, 20061 death · 1 injured · $50,000 · 1 event
- Flash Flood in District of Columbia, June 25 to 27, 2006$10 million · 1 event
- Flash Flood in Maryland, June 25, 2006$5.0 million · 1 event
- Flash Flood and Flood in Delaware, June 25 to 26, 2006$1.0 million · 2 events
- Flash Flood in Pennsylvania, June 25, 2006$600,000 · 1 event
- Flooding in Virginia, June 25 to 27, 2006$470,000 · 5 events
- Flash Flood in Pennsylvania, June 25, 2006$200,000 · 1 event
- Damaging Winds in Alabama, June 25, 2006$85,000 · 55 kt wind · 3 events
- Dust Storm and Damaging Winds in Arizona, June 25, 2006$80,000 · 60 kt wind · 3 events
- Lightning Strike in Wisconsin, June 25, 2006$75,000 · 1 event
- Flash Flooding and Damaging Winds in Georgia, June 25, 2006$46,000 · 50 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514750, 5514835.